Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
daanzell

Not enjoying doxycycline ! ! !

Recommended Posts

Im on Vibra-Tabs 50mg which is doxycycline basically, and I have been so for about a month, but after a few weeks I Was finding it hard to have regular bowel movements and had mild constipation. I realise that antibiotics kill bacteria lol , so its gotta be killing that good bacteria in my intestines as well thats causing this. I havent been taking the doxy for last 2 weeks now coz im afraid ill have trouble having bowel movements again. My skin is kinda clear from these tabs but still get some breakouts. When I started my break off the pill, I TOok 1 acidophilus bactera supplement and from then on I've been having regular bowel movements. Any advice people, anyone experience the same with any other antibiotics for acne??????

Share this post


Link to post
Share on other sites

No, i never experienced any side-effects from doxy and i've been on it 7 1/2 months...but i do know it fucks with the 'good' bacteria in your gastrointestinal tract so you should take supplements of acidophilus/bifidus and eat yoghurt to counteract this. Also, 1 month is too short to notice decent results so i'd maybe say go and have a chat to your local doc about going back on the doxy. If you quit it now for good your acne will probably come back (maybe even worse) and you are hence contributing to antibiotic resistance problems.

Good luck :)

Share this post


Link to post
Share on other sites

thanx for ur reply. Well im not completeley OFF it, i still have prescriptions and the medication, its just I havent been takin it for last 2 weeks coz i dont wanna get any more troubles with bowel movements or get candida which is quite bad. Is it ok to take acidophilus supplements while taking doxy as well?

Share this post


Link to post
Share on other sites

As far as i'm aware of, yes it is fine to take the supplements with doxy...i even recall my derm telling me this, but double check with your doc hun.

Share this post


Link to post
Share on other sites

ok thanx :D i think i remember asking him when I was there for another visit after starting doxy. I think i remember that he said it should be fine but take at least 1 hour after taking doxy so they don't interfere with each other.

Thanx f0r help :D

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×